None of us are doctors here at all. So to even say take this or that would be wrong. OK, so we could suggest things. Klonopin has a longer, steadier state when it comes to anxiety. Doesn't kick in like xanax. Takes time to build in the system. But it more used for people with 24/7 anxiety. You can also take something else as needed if your doctor still feels you would need more. A low dose of valium or something. But never use scripts that are not meant for you. Even though your doctor said that was next on the list. He could have wanted to try it with something else. Such forms of medication take time to work. Maybe 2 weeks. During which time you won't feel the greatest you ever had. You done what a lot of people do. Run the second they feel bad on the medication. We have all done it at one point or another. Not wanting to allow the medication time to work because of the first side effects.
Lexapro take several weeks to kick in so give it a chance since it's a low side effect medication. Klonopin is a good idea but i'd try Buspirone (Buspar) is a psychoactive drug and pharmaceutical medication of the piperazine and azapirone chemical classes. It is used primarily as an anxiolytic, but also to a lesser extent as an antidepressant. So it have the anxiolytic aspect of xanax without the hypnotic and sedative effect so that means reduction of anxiety without side effects. I would also consider Cymbalta if Lexapro really don't work. Talk to your GP after giving some weeks of Lexapro. I heard good things about Zoloft too but i like the new Lexapro with less side effects than the older Celexa.
Hope this will help you a bit
Please note that Klonopin is almost identical to xanax and other benzodiazepines so it won't make a difference if you are looking for a long term medication it is not reccomended...
busparine is dangerous; they're actually trying to take it off the market from what I understand. I had an acute dystonic reaction to it, and ever since then my anxiety attacks have increased tenfold from high anxiety to pure terror....Cymbalta worked well for many people I know, in conjunction with xanax or ativan. also, if you do decide to go with buspar, be forewarned that it can cause serious difficulty sleeping, and with a 1-year-old (I've got one as well) that could be devastating to your energy levels during the day....They put me on valium but i stopped taking it because it was too sedating also. A lot of times it takes an anti-anxiety/depressant combined with a short-acting drug like xanax to achieve control over anxiety...good luck.
btw...it takes quite awhile for drugs to even out in your system, so you might want to give zoloft another week or two? hard to say.
I was just curious as to where you heard that about buspar I am on it and I have heard it has very little side effects etc... So just curious?? What kind of reaction did you have??
It is called Buspirone not busparine by the way and its safe... Find me an article about Buspirone ( buspar ) being dangerous or to be removed from the market please and i will be grateful... untill then i have to disagree with all you said... sorry
Show me scientific paper or real research done on Buspirone and then i might credit you. But not spelling it right at first place put you on the wrong track from the start. And i don't mean to offense you whatsoever i jus try to protect valuable information.